Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Nucl Med Technol. 2011 Dec;39(4):249-51. doi: 10.2967/jnmt.111.089011. Epub 2011 Aug 24.

Inadvertent intraarterial injection of ¹⁸F-FDG: a case report and literature review of hot forearm and hot hand signs.

Author information

  • 1Department of Nuclear Medicine, Peking Union Medical College Hospital, Beijing, China.

Abstract

Unintentional intraarterial injection of radiotracers may cause artifacts leading to difficulties in accurately interpreting PET/CT images. We report a case of a 73-y-old man with a history of metastatic colon cancer who underwent a PET/CT scan for restaging. In the PET scan, there was intense and diffuse distribution of (18)F-FDG in his left forearm and hand. This is a classic sign of an accidental intraarterial injection of (18)F-FDG in the antecubital region. Similar phenomena after inadvertent intraarterial injection of other radiotracers are reviewed. The associated risk factors, preventive measures, and radiation dose to the arm are discussed.

PMID:
21865286
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for HighWire
    Loading ...
    Write to the Help Desk